Alert archive / Arizona / Flash Flood Watches in 2021
Flash Flood Watch 11, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood watch at Dec 14, 2021, 12:11 PM MST. It took effect at Dec 14, 2021, 5:00 PM MST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2021, 12:11 PM MST (19:11 UTC)
- In effect from
- Dec 14, 2021, 5:00 PM MST
- Expired
- Dec 14, 2021, 9:53 PM MST
- In force
- 5 hr
- Issued by
- NWS Las Vegas, NV
- Flood severity
- None
The text
As transmitted.
374
WGUS65 KVEF 141911
FFAVEF
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Las Vegas NV
1111 AM PST Tue Dec 14 2021
AZZ003-150600-
/O.NEW.KVEF.FF.A.0011.211215T0000Z-211215T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northwest Deserts-
Including the cities of Golden Valley, Kingman, Valentine, Yucca,
Wikieup, and Dolan Springs
1211 PM MST Tue Dec 14 2021
...FLASH FLOOD WATCH FOR THE FLAG BURN AREA IN EFFECT FROM 5 PM THIS
AFTERNOON TO 11 PM MST THIS EVENING...
* WHAT...Flash flooding and debris flows caused by excessive
rainfall are possible over the Flag Burn Area.
* WHERE...A portion of northwest Arizona, including the following
area, Flag Burn Area.
* WHEN...From 5 PM this afternoon to 11 PM MST this evening.
* IMPACTS...Heavy rainfall over the Flag Burn Area is expected
during the period of the watch. Residents near the Flag Burn Area
including Pine Lake and Hualapai Mountain Park should prepare for
potential flooding impacts. Be sure to stay up to date with
information from local authorities. Heavy rainfall could trigger
flash flooding of low-lying areas, rapidly running washes, and
debris flows in and near recent wildfire burn scars.
* ADDITIONAL DETAILS...
- National Weather Service Meteorologists are forecasting heavy
rainfall over the Flag Burn Area later this afternoon and
during the evening, which may lead to flash flooding and
debris flows.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.
&&
$$
SC1 follow-up statement
226 WGUS65 KVEF 150453 FFAVEF Flood Watch National Weather Service Las Vegas NV 853 PM PST Tue Dec 14 2021 AZZ003-150600- /O.CAN.KVEF.FF.A.0011.000000T0000Z-211215T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northwest Deserts- Including the cities of Golden Valley, Kingman, Valentine, Yucca, Wikieup, and Dolan Springs 953 PM MST Tue Dec 14 2021 ...FLASH FLOOD WATCH FOR THE FLAG BURN AREA IS CANCELLED... The Flash Flood Watch is cancelled for a portion of northwest Arizona, including the following area, Northwest Deserts. The Flood Watch is cancelled. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ AN
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood watch went out at Dec 14, 9:40 AM MST, 2 hours 31 minutes earlier.
Area forecast discussion, Dec 14, 9:40 AM MST, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 840 AM PST Tue Dec 14 2021 .SYNOPSIS...Widespread precipitation and gusty winds expected today as a strong storm moves through the Desert Southwest. Elevations above 5000 feet will receive precipitation in the form of snow, while the valleys can expect wetting rains. Gusty south winds will peak this afternoon, but will ease substantially after sunset. Cool temperatures will persist through the weekend with dry conditions expected. && .UPDATE...It's been a wet 24 hours across the Sierra and Owens Valley region as an impressive moisture plume has taken aim at the region. Bishop has picked up over 1.5 inches of rainfall already, breaking yesterday and today's daily rainfall records, and moderate rain continues at this hour. Expecting this moisture plume to begin shifting eastward today as potent 500mb trough axis punches through the region. 12z HREF remains consistent with light precipitation breaking out late this morning across the Mojave Desert, reaching the I-15 corridor by around noon. As the precip band organizes at develops east, moderate to heavy precipitation rates are expected for a couple hours along with rapidly falling snow levels by this evening. Additionally, expecting strong winds to ramp up through the morning hours, with gusts over 50 mph possible. All in all, things remain on track with a stormy afternoon expected across the region. The current forecast is in good shape with no further updates necessary. -Outler- && .SHORT TERM...Today and Wednesday. As messaged all week, today we anticipate the impacts of a Pacific Storm system as it drops down the Western CONUS and pushes inland. These impacts include high elevation heavy snow, widespread low elevation wetting rains, and areawide gusty winds. As a whole, the forecast has not changed substantially. The only update of note involves a slight decrease in snow totals on the Clark County mountains including the Spring Mountains and the Sheep Range (elaborated below). Current Products: WIND ADVISORY Inyo County, southern Nye County, & western Clark County In effect through 7 PM tonight. WINTER STORM WARNING Eastern Slopes of the Sierra Nevada & White Mountains in Inyo County In effect through 10 PM tonight. WINTER STORM WARNING Esmeralda County, central Nye County, Lincoln County & Clark County Mountains including the Spring Mountains and Sheep Range In effect through 4 AM Wednesday. WIND ADVISORY San Bernardino County, Clark County, & Mohave County In effect from 7 AM this morning through 10 PM tonight. [SIERRA SNOW] SNOTEL measurements along the eastern slopes of the Sierra Nevada above 9500 feet are quickly approaching or have already surpassed 20 inches at locations including Big Pine Creek, Cottonwood Lakes, and Rock Creek Lakes. Spill over into the Owens Valley has over-performed so far tonight, with a storm total rainfall at the Bishop Airport of 0.96" so far. Precipitation at Bishop is expected to remain in the form of rain, though best chances of light snow or flurries will be around the evening commute when snow levels plummet. The majority of the precipitation will have ceased by this time, but modest snowfall accumulations on hard surfaces cannot be ruled out. Meanwhile, the moisture plume continues to smack into the Sierra Nevada mountain range this morning, with little eastward progression expected until closer to sunrise. [GUSTY WINDS] Gusty south winds will quickly ramp up after sunrise as well, with a Wind Advisory expanding across the entire forecast area at 7am. Forecast wind gusts will range from 50-60 mph with higher gusts expected at higher elevations. So far tonight, peak wind speed measurement was 68 mph at Angel Peak in the Spring Mountains. Winds are expected to quickly ease post-frontal passage, timed nicely with the sunset. [SPRING MOUNTAINS SNOW] As mentioned in the previous discussion, warm air advection will be robust through the afternoon, raising snow levels through the afternoon as far north as the Spring Mountains and Sheep Range. Snow levels will drop substantially after the cold frontal passage, but precipitation will stay largely ahead of that cold front. As such, forecast snow amounts at elevations below 7000 feet on the Spring Mountains will be modest compared to elevations above, with estimated totals between 1 and 3 inches. This snow is expected to be fairly wet, with accumulation on roadways unlikely. Above 7000 feet, snow totals between 10 and 12 inches is possible. [TRAVEL SNOW IMPACTS] Primary points of concern due to snowfall will be in Lincoln County along Highway 93 north of Caliente, in Clark County along State Route 167 heading toward Mt. Charleston Peak, in Inyo County along State Route 168 at Westgard Pass, in San Bernardino County along Interstate 15 at Mountain Pass, in Nye County along Highway 95 between Beatty and Tonopah, and in Esmeralda County along Highway 6 and State Route 264 through Dyer. [RAIN BAND FOR EVENING COMMUTE] HRRR and HREF forecast reflectivities continue to hint at a strengthening rain band pushing across southern Nevada this afternoon and evening around the time of the evening commute. Associated with this rain band will be locally heavy rainfall and isolated thunder. Due to the lack of wetting rains in recent months, roadways will be very slick as the rain mixes with oils and dirt. It is essential that people drive 2 times the distance they normally keep between themselves and the car in front of them to prevent vehicle accidents. Calmer conditions expected on Wednesday as a weak ridge builds over the area. .LONG TERM...Thursday through Monday. Another trough will push across the Great Basin on Thursday and drag a reinforcing shot of cool air into the region by Friday. Overall, not expecting any significant impacts from this storm system aside from a stray mountain shower or two. High pressure ridge will build back in over the weekend with dry and cool conditions expected. Thereafter, there are hints at yet another Pacific storm system lurking offshore that could bring an additional round of impactful West Coast weather sometime next week. && .AVIATION...For McCarran...A Pacific storm will move across southern Nevada this afternoon bringing significant aviation impacts to the terminal area. Ceilings will lower to 3-5 kft AGL after 21Z and about a 4-6 hour window of light to moderate rain with visibility possibly lowering to 3SM at times. South winds will increase this morning and then gusts of 30-35 knots will be common this afternoon into early evening. Ceiling and visibility conditions will improve between 02Z and 06Z this evening however, gusty westerly winds are expected to continue through the evening and overnight. For the rest of southern Nevada, northwest Arizona and southeast California...A Pacific storm will move across the region today and this evening bringing widespread low ceilings and mountain obscuration along with strong southwest winds gusting 30-40 kts and moderate to severe turbulence. Low level wind shear also a possibility but not confident to include in terminal forecasts at this time. Light rain, ceilings below 3 kft AGL, mountains obscurations, and visibilities 3-5SM will continue in the Owens Valley through early afternoon. Light snow could mix down to the valley floor this afternoon but not expecting much accumulation at KBIH. Otherwise, lowering ceilings with mountain obscurations, light to occasional moderate rain and visibility 3-5SM possible across the remainder of the terminal sites this afternoon. Ceiling and visibility conditions will improve this evening as the storm quickly moves away to the east. However, gusty westerly winds are expected to continue overnight. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Varian LONG TERM...Outler AVIATION...Adair For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 11:31 AM MST | High Wind Warning | VEF | 17 hr |
Nearby
Flash Flood Watches in Arizona, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.